How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Andy Your Own Question
Dr. Andy
Dr. Andy, Medical Director
Category: Dog Veterinary
Satisfied Customers: 29984
Experience:  UC Davis graduate, emphasis in dermatology, internal medicine, pain management
14008320
Type Your Dog Veterinary Question Here...
Dr. Andy is online now
A new question is answered every 9 seconds

My 30 # dog is on Metacam once a day. He accidentally got an

Customer Question

My 30 # ***** is on Metacam once a day. He accidentally got an additional dose. What should I do ?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Andy replied 1 year ago.

Hello,

I am sorry to hear about this concern. Preparing answer now

Expert:  Dr. Andy replied 1 year ago.

Metacam, a non-steroidal anti-inflammatory is quite safe. There have been toxicity studies performed with overdoses far greater than a double dose.

So, I am not worried about the organs. However, is there a chance for gastrointestinal upset? Yes

So, you will need to keep an eye out for any vomiting, diarrhea, loss of appetite, or blood in the stool for the next 24 to 48 hours.

Otherwise, there is no indication to induce vomiting, and I would resume your normal dose or directions from your vet for tomorrow.

If illness was to develop, a vet visit for some basic supportive care should be all that is needed.

Also, to help the stomach a bit, you could give some Pepcid A.C. antacid.

Yes, the same Pepcid people take. You could give a 1/2 tablet of a 10mg regular strength Pepcid.

Good Luck

Dr. Andy